Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 72, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 2, 2008, 12:56 AM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 12:56 AM CDT (05:56 UTC)
- Expired
- May 2, 2008, 1:35 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chautauqua County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 121 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 1, 5:36 PM CDT | Tornado Watch | SPC | 7 hr |
| May 2, 12:53 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 020556
SVRICT
KSC019-125-020700-
/O.NEW.KICT.SV.W.0072.080502T0556Z-080502T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
* UNTIL 200 AM CDT.
* AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
ELGIN...OR 23 MILES SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 44
MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BOLTON...CANEY...CHAUTAUQUA...ELGIN...ELK CITY...HALE...HAVANA...
NIOTAZE...PERU...SEDAN...TYRO.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3699 9648 3720 9647 3730 9598 3729 9597
3730 9596 3733 9584 3698 9575
TIME...MOT...LOC 0556Z 246DEG 38KT 3692 9645
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 020605
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI MAY 2 2008
KSC019-125-020700-
/O.CON.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
106 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY AND CHAUTAUQUA COUNTIES UNTIL 200 AM CDT...
AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF ELGIN TO 6 MILES SOUTHWEST OF ELGIN TO 21
MILES SOUTH OF ELGIN...MOVING NORTHEAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SEDAN BY 120 AM CDT.
NEAR PERU BY 125 AM CDT.
NEAR HAVANA BY 135 AM CDT.
NEAR HALE BY 140 AM CDT.
NEAR TYRO BY 150 AM CDT.
THE TOWNS OF NIOTAZE AND BOLTON ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.
LAT...LON 3699 9648 3720 9647 3730 9598 3729 9597
3730 9596 3733 9584 3698 9575
TIME...MOT...LOC 0606Z 246DEG 38KT 3711 9642 3698 9632
3674 9635
$$
KRC000
WWUS53 KICT 020620
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI MAY 2 2008
KSC019-125-020700-
/O.CON.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
120 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY AND EASTERN CHAUTAUQUA COUNTIES UNTIL 200 AM CDT...
AT 119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SEDAN TO PERU TO 14 MILES SOUTHEAST OF ELGIN...MOVING NORTHEAST
AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR PERU BY 125 AM CDT.
NEAR HAVANA BY 135 AM CDT.
NEAR CANEY BY 140 AM CDT.
NEAR TYRO BY 145 AM CDT.
THE TOWN OF NIOTAZE IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.
LAT...LON 3700 9635 3711 9630 3720 9634 3730 9598
3729 9597 3733 9584 3699 9575 3698 9577
TIME...MOT...LOC 0620Z 246DEG 38KT 3720 9623 3707 9613
3682 9616
$$
KRC000
WWUS53 KICT 020635
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT FRI MAY 2 2008
KSC019-125-020645-
/O.CAN.KICT.SV.W.0072.000000T0000Z-080502T0700Z/
CHAUTAUQUA KS-MONTGOMERY KS-
135 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY AND EASTERN
CHAUTAUQUA COUNTIES HAS BEEN CANCELLED...
AT 132 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS.
LAT...LON 3700 9635 3711 9630 3720 9634 3730 9598
3729 9597 3733 9584 3699 9575 3698 9577
TIME...MOT...LOC 0635Z 246DEG 38KT 3723 9607 3710 9597
3686 9600
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:05 AM CDT, 51 minutes earlier.
Area forecast discussion, May 2, 12:05 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1205 AM CDT FRI MAY 2 2008 .UPDATE... .SHORT TERM... LINE OF STG-SVR TSRA 30SM WIDE CONTINUES TO MOVE E20MPH WHILE INDIVIDUAL CELLS ARE SPRINTING NE30. AT 1145 PM CDT...THE LINE WAS ORIENTED GENERALLY ALONG & JUST E OF THE KS TURNPIKE FROM CENTRAL WABAUNSEE COUNTY IN NE KS...TO NEAR SOUTH HAVEN...TO ERN GARFIELD COUNTY IN NC OK. REPAINTED POP/WX/QPF GRIDS TO REFLECT MOST RECENT RADAR TRENDS AS WELL AS TEMPS & DEWPOINTS. .AVIATION... 06Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU NO DOUBT PRIMARY FOCUS IS ON BEHAVIOR OF ABOVE-MENTIONED TSRA AS COLD FRONT PUSHES E/SE ACROSS SE KS THE REST OF THE NIGHT. AS SUCH KCNU TO BE WATCHED CLOSELY AS POTENTIAL FOR VSBYS OF 2-3SM (+TSRA) CERTAINLY EXISTS THRU 12Z. SECOND CONCERN IS INCREASING NW WINDS THATLL SPREAD E ACROSS C & SC KS FROM LATE THIS MORNING THROUGH THIS EVENING. SUSTAINED SPEEDS OF 30-35KTS ARE LIKELY ACROSS THESE AREAS FROM 15Z-03Z. && .PREV DISCUSSION... /ISSUED 323 PM CDT THU MAY 1 2008/ DISCUSSION... MAIN FORECAST CONCERN REVOLVES AROUND SEVERE CHANCES OVERNIGHT. SYNOPSIS: CURRENTLY HAVE A STRONG UPPER WAVE DIVING ACROSS SOUTHERN CO/NORTHERN NM. VIS SATELLITE SHOWING SOME CU DEVELOPING OVER FAR WESTERN KS AS THE LEADING EDGE OF COOLER MID LEVEL TEMPS START TO OVERSPREAD THE AREA. AT THE SURFACE LOOSE DRY LINE IS SITUATED ALONG A EMP TO WLD LINE WITH A SURFACE LOW OVER EASTERN NE AND ANOTHER ONE TAKING SHAPE OVER THE OK PANHANDLE WHERE SURFACE PRESSURE FALLS HAVE BEEN MAXIMIZED OVER THE LAST COUPLE OF HOURS. TONIGHT: DRYLINE IS EXPECTED TO SLOWLY WORK EAST THROUGH 00Z FRI AS STRONG SOUTHERLY WINDS CONTINUE TO INCREASE MOISTURE ACROSS SE KS. IT LOOKS LIKE THE RUC...GFS AND NAM ARE STILL OVERDOING THE SURFACE DEWPOINTS ACROSS SE KS WITH MOST SHOWING BETWEEN 65-68 DEGREES...WITH 62-64 MORE REALISTIC. AS EXPECTED THE CAP IS CURRENTLY HOLDING STRONG BUT WILL START TO ERODE QUICKLY AS THE COOLER MID LEVEL AIR OVERSPREADS THE DRYLINE. MODELS ARE STILL BACKING THE SURFACE WINDS AROUND 00Z AS PRESSURE FALLS CONTINUE TO INCREASE OVER THE HIGH PLAINS. THE IMPORTANT QUESTION FOR THE FIRST PART OF THIS PERIOD IS WHETHER THERE WILL BE ENOUGH CONVERGENCE ALONG THE FRONT/DRYLINE TO INITIATE STORMS BEFORE DARK. CURRENT THINKING IS THAT AN HOUR EITHER SIDE OF 00Z WOULD BE THE MOST LIKELY TIME FOR STORMS TO DEVELOP PRIOR TO DARK. ONE DIFFERENCE WITH THE LATEST MODEL RUNS AND WHAT IS OCCURRING...IS THAT THE SURFACE BOUNDARY IS ORIENTED MORE NE TO SW WHICH MEANS THAT IT WILL BE EASIER TO GET CONVERGENCE ALONG THE BOUNDARY SINCE BACKED WINDS WILL NOT BE NEEDED. OBVIOUSLY ANY STORMS THAT FIRE BEFORE DARK WILL QUICKLY BECOME SEVERE. MODELS CONTINUE TO BACK THE DRYLINE WEST AFTER 00Z AS THE SURFACE LOW TRACKS INTO NORTH CENTRAL OK. IF STORMS DO NOT DEVELOP BEFORE DARK...THEY WILL LIKELY DEVELOP AFTER 03Z AS THE SYNOPTIC BOUNDARY CATCHES UP WITH THE DRYLINE WHICH WILL ALSO COINCIDES WITH THE BETTER UPPER DYNAMICS GETTING INTO THE AREA. THE STORMS AFTER DARK WILL BE MORE LINEAR IN NATURE BUT WILL STILL HAVE A GOOD CHANCE AT PRODUCING LARGE HAIL AND DAMAGING WINDS. FRI-SUN: BY 18Z FRI THE UPPER LOW WILL BE LOCATED OVER SOUTH CENTRAL NE/NORTH CENTRAL NE. THIS WILL PLACE MOST OF NORTHERN KS IN A PRIME AREA FOR HIGH NW WINDS AND CURRENTLY HAVE HIGH CONFIDENCE THAT A WIND ADVISORY WILL BE NEEDED FOR OUR CENTRAL KS COUNTIES FRI AFTERNOON. HOWEVER AFTER COORDINATING WITH SURROUNDING OFFICES...FEEL IT WOULD BE CONFUSING GOING WITH AN NPW NOW...CONSIDERING DDC HAS A WIND ADVISORY OUT FOR EARLY THIS EVENING WITH ADDITIONAL HEADLINES LIKELY OVERNIGHT. THEREFORE WILL BRIEF THE MIDNIGHT SHIFT ON THE SITUATION AND LET THEM ISSUE. CONTINUED WITH SHOWERS OVER THE NORTHERN HALF OF THE FORECAST AREA FOR FRI INTO FRI NIGHT GIVEN THE PROXIMITY TO THE UPPER LOW. HOWEVER NOT EXPECTING ANYTHING TOO WIDESPREAD. THE MAIN WEATHER STORY OVER THE WEEKEND WILL CONTINUE TO BE THE UNSEASONABLY COOL MORNING TEMPERATURES WITH 30S LIKELY FOR THE NORTHERN HALF OF THE FORECAST AREA FOR BOTH SAT AND SUN MORNING AS THE UPPER WAVE PUSHES INTO THE OHIO VALLEY. MON-THU: DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST THROUGH THESE PERIODS. BOTH ECMWF AND GFS CONTINUE TO ADVERTISE ANOTHER SHORTWAVE TRACKING INTO THE DESERT SW ON MON AND INTO THE CENTRAL PLAINS FOR WED INTO THU. THIS WILL ALLOW RETURN FLOW TO SETUP ACROSS THE PLAINS FOR MON INTO TUE. THERE WILL LIKELY BE TWO MODES OF PRECIP CHANCES THROUGH THESE PERIODS...ONE WITH THE INITIAL MOISTURE SURGE AND THE OTHER WHEN THE UPPER DYNAMICS LIFT OUT. FOR NOW WILL NOT GET TOO CUTE AND WILL INCREASE POPS SLOWLY FROM MON NIGHT INTO WED. LAWSON AVIATION...18Z TAF ISSUANCE THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POSITION OF THE FRONT THIS EVENING AND WHERE THE BEST CHANCES OF CONVECTION WILL TAKE PLACE. LATEST SURFACE ANALYSIS WAS SHOWING THE SURFACE FLOW BEGINNING TO VEER OUT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AS THE FRONTAL BOUNDARY BEGINS TO STALL OUT ALONG AND EAST OF THE I-35 CORRIDOR. THIS BOUNDARY MAY SERVE AS A FOCUS FOR AN ISOLATED THUNDERSTORM OR TWO LATE THIS AFTERNOON...BUT IT APPEARS LIKE THE BEST SHOT FOR THUNDERSTORMS WILL BE WHEN THE UPPER LEVEL SUPPORT MOVES THROUGH THIS EVENING AND HELPS IGNITE THE FRONT MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE TONIGHT. WE ARE ALSO PLANNING ON ISSUING A WIND ADVISORY THIS AFTERNOON FOR AREAS ALONG AND EAST OF THE KANSAS TURNPIKE. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 63 39 63 / 70 10 10 10 HUTCHINSON 46 61 38 63 / 50 20 20 0 NEWTON 49 63 38 62 / 70 10 20 10 ELDORADO 51 65 39 62 / 80 10 10 10 WINFIELD-KWLD 51 66 39 64 / 80 10 10 10 RUSSELL 40 56 35 60 / 30 40 30 10 GREAT BEND 41 56 36 63 / 30 30 20 0 SALINA 47 58 35 62 / 40 30 30 10 MCPHERSON 47 60 37 62 / 50 20 20 10 COFFEYVILLE 58 69 42 63 / 80 20 10 10 CHANUTE 56 67 41 59 / 80 20 20 10 IOLA 56 67 41 59 / 80 20 20 10 PARSONS-KPPF 57 69 42 61 / 80 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 1, 3:48 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT THU MAY 1 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. ANY STORM THAT DEVELOPS PRIOR TO SUNSET WILL HAVE A HIGH PROBABILITY OF BECOMING SEVERE WITH LARGE HAIL AND TORNADOES THE MAIN THREATS. THUNDERSTORM CHANCES WILL INCREASE AFTER DARK AS A COLD FRONT OVERTAKES THE RETREATING DRYLINE. THESE STORMS ARE EXPECTED TO DEVELOP INTO A LINE AND AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. THESE STORMS WILL ALSO HAVE A HIGH PROBABILITY OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WEST TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS CENTRAL KANSAS FRIDAY AFTERNOON INTO FRIDAY EVENING. A WIND ADVISORY MAY BE REQUIRED. THUNDERSTORM CHANCES WILL START TO INCREASE ACROSS THE AREA MONDAY NIGHT THROUGH WEDNESDAY. ANY STORM THAT DEVELOPS THROUGH THIS TIME FRAME WILL HAVE THE POTENTIAL TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JMC/LAWSON
In the hours before
Local storm report, May 1, 11:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HEAVY RAIN WELLINGTON 37.27N 97.40W
05/01/2008 M0.94 INCH SUMNER KS CO-OP OBSERVER
OCCURRED FROM 1105-1130 PM CDT.
&&
EPSLocal storm report, May 1, 11:49 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM FLOOD NE POTWIN 37.94N 97.02W
05/01/2008 BUTLER KS AMATEUR RADIO
WATER OVER ROAD ON RIVER VALLEY ROAD NORTHEAST OF POTWIN.
&&
LFWSpecial weather statement, May 2, 12:07 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1207 AM CDT FRI MAY 2 2008 KSZ069-070-093-094-098-020545- BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD- 1207 AM CDT FRI MAY 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY...ELK AND SOUTHERN GREENWOOD COUNTIES... AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LATHAM TO 8 MILES EAST OF ARKANSAS CITY...AND MOVING EAST AT 37 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, May 2, 12:17 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 6 N HAMILTON 38.07N 96.16W
05/02/2008 GREENWOOD KS LAW ENFORCEMENT
POWER POLES DOWN
&&
KRCLocal storm report, May 2, 12:20 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN MID CONTINENT AIRPORT 37.66N 97.44W
05/02/2008 M2.08 INCH SEDGWICK KS OFFICIAL NWS OBS
&&
LFWSpecial weather statement, May 2, 12:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1236 AM CDT FRI MAY 2 2008 KSZ071-072-020615- ALLEN-WOODSON- 1236 AM CDT FRI MAY 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN AND EASTERN WOODSON COUNTIES... AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 2 MILES WEST OF YATES CENTER...AND MOVING EAST AT 39 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:04 PM CDT | Tornado Warning | ICT | Wilson | 41 min |
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson, Woodson | 37 min |
| May 1, 7:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| May 1, 7:22 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood, Wilson | 6 hr |
| May 1, 7:37 PM CDT | Tornado Warning | ICT | Wilson | 38 min |
| May 1, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 60 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 52 min |
| May 1, 8:08 PM CDT | Tornado Warning | ICT | Allen, Neosho | 52 min |
| May 1, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 46 min |
| May 1, 8:41 PM CDT | Tornado Warning | ICT | Wilson | 34 min |
| May 1, 8:56 PM CDT | Tornado Warning | ICT | Neosho | 34 min |
| May 1, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| May 1, 9:00 PM CDT | Tornado Warning | ICT | Allen | 45 min |
| May 1, 9:07 PM CDT | Tornado Warning | ICT | Wilson | 38 min |
| May 1, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 44 min |
| May 1, 9:38 PM CDT | Tornado Warning | ICT | Neosho | 37 min |
| May 1, 9:43 PM CDT | Tornado Warning | ICT | Allen | 32 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 23 min |
| May 1, 10:15 PM CDT | Tornado Warning | ICT | Allen | 30 min |
| May 1, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 57 min |
| May 1, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Sedgwick, Sumner | 56 min |
| May 1, 10:50 PM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| May 1, 11:01 PM CDT | Areal Flood Warning | ICT | Sedgwick | 2 hr |
| May 1, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 55 min |
| May 1, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Greenwood, Sedgwick, Sumner | 60 min |
| May 1, 11:19 PM CDT | Tornado Warning | ICT | Chase | 56 min |
| May 1, 11:49 PM CDT | Tornado Warning | ICT | Greenwood | 41 min |
| May 1, 11:50 PM CDT | Areal Flood Warning | ICT | Butler | 2 hr |
| May 2, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 42 min |
| May 2, 12:39 AM CDT | Areal Flood Warning | ICT | Allen, Elk, Greenwood, Wilson, Woodson | 4 hr |
| May 2, 2:43 AM CDT | Areal Flood Warning | ICT | Labette, Neosho | 3 hr |
| May 2, 4:04 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Greenwood, Harper and 11 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.